Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Atenolol ?

Dear Doc, I am 66y male, non diabetic having BP for last 8 yrs. I was taking Losartan 50 for nearly 4 yrs. It was controlled to 130/85. This year during winter my bp suddenly shot up to 160/110. My doctor doublled the losartan to 100 mg( 50mg BD) There was no releif. BP remained 140/90. Now my doc has prescribed Amlopress AT 25. Now it is in the range of 122/78 to 125/82 during whole of the day. Kindly let me know whether I should continue this medicine ? I read about Atenolol that long term use of it causes diabetes & it is banned in European countries long back due to its side effect. Kindly advise.
Tue, 17 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  
Homeopath 's  Response
hi rajendra;
As prescribed by your doctor Amlopress-AT has Amlodepin & Atenolol your BP is now under control .So you can continue it .BP medicines are to be taken lifelong & Atenolol is a cardioselective beta1 blocker and it has been one of the most prescribed &well tolerated drug worldwide.Generally there is no side effect but occassionally it hasfew like parasthesia; bronchospasm (in asthmatics);rash ;fatigue;headache ;occassional swelling of ankles which is not a disease.But even Losartan can cause headache;dizziness;skin rash;asthenia that is almost similar to Atenolol.So i would suggest you to continue the prescribed medicine.Please understand that each & every medicine has some side effect but they are seen in very very small number of patients.secondly studies of medicines go on & on but remember there are millions of patients taking Atenolol & till date there is no documented case of diabetes;even people having diabetes with hypertension are taking it.so please don't worry ;if any more questions you have please feel free to ask.
thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi; my blood pressure reads today 163/93 and I took my blood pressure medicine in the morning as usual but is no going down, the medicine I m...

Recent questions on  Rash

doctor1 MD

I have extremely itchy skin on my knees and thighs, no visible rash, and I ve been using lotion, so my skin is hydrated. I m premenustral and...

doctor1 MD

I am a 72 year old, healthy, active female. I have pain in the urethra and burning rash on the skin outside the urethra. It comes and goes but is...

doctor1 MD

When I rub my urethra, there is an itching sensation. Yesterday I experienced very light discharges and the tip of my penis had a weird sensation....

doctor1 MD

am a 26 year old, sexually active male living in Nigeria.



I need urgent medical advice. suffering from a chronic STI that has thus far defied...

doctor1 MD

Hi Doctor, I have started taking Losar 50 since last 5 days for Blood Pressure. Is it a very strong medicine or is it normal one to take since I...

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

hi iam having skin rashes in leg and hands. its chronic problem